Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 63, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 17, 2009, 12:18 AM CDT for 5 counties in Tennessee. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2009, 12:18 AM CDT (05:18 UTC)
- Expired
- Sep 17, 2009, 3:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, TN, DeKalb County, TN, Putnam County, TN, Smith County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 20 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 12:54 AM CDT | FLASH FLOOD | Nashville, TN | FLOODING ON CHARLOTTE PIKE AND AMERICAN ROAD |
| Sep 17, 2:10 AM CDT | FLASH FLOOD | 6 N Lebanon, TN | WATER ACROSS HIGHWAY 231 NORTH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 170518
FFWOHX
TNC037-041-141-159-189-170815-
/O.NEW.KOHX.FF.W.0063.090917T0518Z-090917T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1218 AM CDT THU SEP 17 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIDSON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF NASHVILLE...
NORTHERN DEKALB COUNTY IN MIDDLE TENNESSEE...
WESTERN PUTNAM COUNTY IN MIDDLE TENNESSEE...
SMITH COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF CARTHAGE...
WILSON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LEBANON...
* UNTIL 315 AM CDT
* AT 1215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL RESULTING FROM A LINE OF SLOW-MOVING
THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
JULIET...LAKEWOOD...GREEN HILL...GORDONSVILLE...GOODLETTSVILLE AND
BELINDA CITY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3635 8669 3624 8661 3632 8654 3628 8651
3634 8637 3631 8635 3634 8626 3630 8625
3634 8623 3630 8614 3634 8610 3633 8584
3626 8583 3622 8563 3594 8567 3603 8637
3610 8650 3605 8656 3609 8699 3635 8689
$$
ROSEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 8:41 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Sep 16, 8:41 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 841 PM CDT WED SEP 16 2009 .UPDATE...ANALYSIS SHOWING SFC/LL AND UPPER LOWS REMAINING NEAR THE TXARKANA AREA THIS EVENING. WEAK SFC/LL FRONTAL BOUNDARY SHOWING UP NEAR THE MID-TN/AL BORDER...WITH AND INVERTED TROUGH AXIS UP INTO THE CWA. DEEPER CONVECTION CURRENTLY OCCURRING ON SOUTHSIDE OF FRONTAL BOUNDARY WITH PCPN LITTLE LESS WIDESPREAD FURTHER NORTH. LITTLE CHANGE EXPECTED TO OVERALL PATTERN OVERNIGHT. DEEP MOISTURE WILL REMAIN OVER THE REGION WHILE UVV INCREASING SLIGHTLY AGAIN OVERNIGHT. PCPN EXPECTED TO AGAIN BECOME MORE WIDESPREAD OVERNIGHT ...WHICH WILL CONTINUE THREAT FOR LOCALIZED FLOODING. WILL ONLY LOWER TEMPS SLIGHTLY. REMAINDER OF FORECAST UNCHANGED. && .OHX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY MORNING FOR TNZ005>011-022>034-059- 062>066. && 07
Hazardous weather outlook, Sep 16, 5:08 AM CDT, 19 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 508 AM CDT WED SEP 16 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-171030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 508 AM CDT WED SEP 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAIN WILL CONTINUE ACROSS THE MID STATE WEDNESDAY AND WEDNESDAY NIGHT, AND SOME PLACES MAY SEE HEAVY DOWNPOURS AND PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN WILL LIKELY LAST INTO FRIDAY, WITH A LESSER CHANCE OF PRECIPITATION EVERY DAY THROUGH TUESDAY. AS RAINFALL AMOUNTS CONTINUE TO ACCUMULATE AND SATURATE THE GROUND, THERE REMAINS THE POSSIBILITY OF PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:55 AM CDT | Flash Flood Warning | OHX | Marshall, Maury | 3 hr |
| Sep 17, 7:59 AM CDT | Flash Flood Warning | OHX | Wayne | 3 hr |
| Sep 17, 9:45 AM CDT | Areal Flood Warning | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford | 6 hr |
| Sep 17, 10:08 AM CDT | Areal Flood Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Wayne | 6 hr |
| Sep 17, 11:19 AM CDT | River Flood Warning | OHX | Bedford | 9 hr |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.